Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to treat yellow teeth in kid?

Hello Doctor, my 7-year old daughter recently had a 7-day course of Flucloxacillin (high strength) due to an abscess. This seems to have discoloured her teeth: they appear more yellow. I was wondering if the teeth will return to their original colour. Many thanks, Sharon
Fri, 23 May 2014
Report Abuse
Dentist 's  Response
Hello,
Discoloration of teeth is not a common side effect for this antibiotic. Tetracylcine given before age 8 is a well known antibiotic that can cause yellowing or dark bands to form in the underneth layer of a tooth. Flucloxacillin is not in the same family of antibiotics. If you notice a coating on your daughter's teeth, see if this can be removed by proper cleaning. I would suggest a dental exam and dental office cleaning if you are unable to remove the film. A secondary infection can occur in the mouth leaving a white film on the tongue. The gums will often be sore and red in appearance. This would be oral thrush and can be treated by your dentist. Antibiotic treatment can cause an imbalance of the natural bacteria and an excess of certain bacteria can take over. A change in the color of the gums could make the teeth appear a different color as well. Are these adult front teeth or still baby teeth that you are concerned about? Are there any other medical concerns or medications being taken? Yellowing of the skin or eyes indicates a complication with the liver that would need to be addressed by your physician.
Teeth are made up of tubules with the center pulp containing blood vessels and nerves. This layer is what mainly affects the color of the tooth and could exhibit a transient change. Teeth subject to trauma or root canal can darken from the inside. Changes to the outer layer of enamel such as decalcification, decay and too much flouride can cause a color change.
I am trying to cover some situations that may be possible from your description. I would be happy to answer any additional questions with more details. Having your daughter make a visit to the dentist would give you the best answer and allow necessary treatment.
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have naturally yellow teeth which have never had any cavities, but I would love them to be white. I ve tried crest strips for 2 weeks but they did not work at all. Is there anything I can do to make them white? I can t afford a dental treatment and would prefer something I can buy at a drugstore, but I m not sure if it s actually possible to whiten my teeth. They are corn yellow in colour and slightly transparent at the tips. Crest strips only made them shinier, not whiter.

doctor1 MD

My teeth are getting yellowish in color.Some whiteshish pigment is also present. How to remove the yellowishness.

doctor1 MD

Hi Dr post maternity m facing so much health issues like bad breath, yellow teeth, n dark circles patching skin, I hd a Asian complexion bt nw my skin has become too much dark, my cousin is using skinlite cream n results r visible on her, can I start using that n how long I should use t